Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 269, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 15, 2018, 7:11 PM CDT for Lincoln County, Nebraska. It was in force for 49 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2018, 7:11 PM CDT (00:11 UTC)
- Expired
- Aug 15, 2018, 8:00 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 80.0 mph
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 99 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 7:11 PM CDT | HAIL 1 | North Platte, NE | REPORTED NEAR SUNSET AND BUFFALO BILL ROAD. |
| Aug 15, 7:11 PM CDT | HAIL 1.25 | North Platte, NE | REPORTED AT THE 2800 BLOCK OF WEST 6TH STREET. |
| Aug 15, 7:20 PM CDT | TSTM WND DMG | 5 Se North Platte, NE | WIND DRIVEN HAIL RESULTED IN CROP DAMAGE... CORN STALKS SNAPPED AND LEAVES SHREDDED. |
| Aug 15, 7:21 PM CDT | TSTM WND GST 53 | North Platte 1se, NE | MESONET STATION E6000, NORTH PLATTE 1SE. |
| Aug 15, 7:36 PM CDT | HAIL 1 | 5 Ssw Maxwell, NE | HAIL ACCUMULATIONS COVERING THE GROUND. MEASURED 1 INCH PLUS RAIN IN 15 TO 20 MINUTES. TIME ESTIMATED FROM RADAR. |
| Aug 15, 7:39 PM CDT | HAIL 1 | 5 S Maxwell, NE | ACCUMULATING HAIL WITH LARGEST BEING QUARTER SIZE. UP TO 2 INCHES DEEP IN PLACES. TIME ESTIMATE FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 6:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1824 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 6.9
The text
As transmitted.
704
WUUS53 KLBF 160011
SVRLBF
NEC111-160100-
/O.NEW.KLBF.SV.W.0269.180816T0011Z-180816T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
711 PM CDT WED AUG 15 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Eastern Lincoln County in southwestern Nebraska...
* Until 800 PM CDT.
* At 711 PM CDT, a severe thunderstorm was located over North Platte
Airport, or near North Platte, moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
North Platte, Brady, Maxwell, Lake Maloney State Recreation Area,
North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area and Jeffrey Canyon State Wildlife Management Area.
This includes the following highways...
Highway 97 between mile markers 1 and 2.
Interstate 80 in Nebraska between mile markers 172 and 202.
Highway 83 between mile markers 70 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4114 10089 4128 10069 4108 10024 4105 10024
4104 10023 4104 10024 4077 10063
TIME...MOT...LOC 0011Z 307DEG 30KT 4113 10070
HAIL...1.25IN
WIND...80MPH
$$
JWS3 follow-up statements
762
WWUS53 KLBF 160024
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
724 PM CDT WED AUG 15 2018
NEC111-160100-
/O.CON.KLBF.SV.W.0269.000000T0000Z-180816T0100Z/
Lincoln NE-
724 PM CDT WED AUG 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN LINCOLN COUNTY...
At 724 PM CDT, a severe thunderstorm was located near Maxwell, or 9
miles southeast of North Platte, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
North Platte, Brady, Maxwell, Lake Maloney State Recreation Area,
North Platte Airport, Keith, Cottonwood Canyon State Wildlife
Management Area and Jeffrey Canyon State Wildlife Management Area.
This includes the following highways...
Highway 97 between mile markers 1 and 2.
Interstate 80 in Nebraska between mile markers 172 and 202.
Highway 83 between mile markers 70 and 94.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4114 10089 4128 10069 4108 10024 4105 10024
4104 10023 4104 10024 4077 10063
TIME...MOT...LOC 0024Z 307DEG 32KT 4105 10062
HAIL...1.25IN
WIND...70MPH
$$
JWS103
WWUS53 KLBF 160034
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
734 PM CDT WED AUG 15 2018
NEC111-160100-
/O.CON.KLBF.SV.W.0269.000000T0000Z-180816T0100Z/
Lincoln NE-
734 PM CDT WED AUG 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...
At 734 PM CDT, a severe thunderstorm was located near Maxwell, or 15
miles southeast of North Platte, moving southeast at 40 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Brady, Maxwell, Lake Maloney State Recreation Area, Keith, Jeffrey
Canyon State Wildlife Management Area and Cottonwood Canyon State
Wildlife Management Area.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 183 and 202.
Highway 83 between mile markers 75 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4104 10077 4119 10048 4108 10024 4105 10024
4104 10023 4104 10024 4077 10063
TIME...MOT...LOC 0034Z 302DEG 37KT 4099 10054
HAIL...2.00IN
WIND...60MPH
$$
JWS807
WWUS53 KLBF 160039
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
739 PM CDT WED AUG 15 2018
NEC111-160100-
/O.CON.KLBF.SV.W.0269.000000T0000Z-180816T0100Z/
Lincoln NE-
739 PM CDT WED AUG 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...
At 739 PM CDT, a severe thunderstorm was located 7 miles south of
Maxwell, or 17 miles southeast of North Platte, moving southeast at
40 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Brady, Maxwell, Lake Maloney State Recreation Area, Keith, Jeffrey
Canyon State Wildlife Management Area and Cottonwood Canyon State
Wildlife Management Area.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 183 and 202.
Highway 83 between mile markers 75 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a dangerous storm. Prepare immediately for large destructive
hail capable of producing significant damage. People outside should
move to a shelter, inside a strong building and away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4104 10077 4119 10048 4108 10024 4105 10024
4104 10023 4104 10024 4077 10063
TIME...MOT...LOC 0039Z 301DEG 33KT 4098 10050
HAIL...2.75IN
WIND...60MPH
$$
JWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 6:34 PM CDT, 37 minutes earlier.
Area forecast discussion, Aug 15, 6:34 PM CDT, 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 634 PM CDT Wed Aug 15 2018 .SHORT TERM...(This evening through Thursday) Issued at 306 PM CDT Wed Aug 15 2018 Active weather is in store for most of north central Nebraska through Thursday. Severe weather is possible late this afternoon and into the evening as a front moves across the region. Large hail and strong winds will be the primary threats, however, an isolated tornado is also possible. As the event progresses overnight Wednesday night, severe potential will diminish and heavy rain will become the main threat. One to two inches are possible northeast of a line from Valentine to Broken Bow through 7am CDT Thursday. Rain will end on Thursday with much of the precipitation east of the forecast area by 7am to 9am CDT. Lingering showers will continue east of a line from Broken Bow to Ainsworth through the early afternoon before tapering off. Daytime high temperatures on Thursday will rise into the low 80s with locations that experience rain showers much of the day only rising into the upper 70s. .LONG TERM...(Thursday night through Wednesday) Issued at 306 PM CDT Wed Aug 15 2018 The extended period will start off dry as high pressure builds across the central Plains. Dry weather will remain across the region through midday Saturday. Expect temperatures to continue in the mid to upper 80s for Friday and Saturday. The next chance of rain and thunderstorms will arrive on Saturday evening. Current model runs are inconsistent in timing of precipitation arrival. For now, will have rain moving into locations west of US-83 between 3pm and 6pm CDT. Rain will then progress eastward through the overnight period. At this time severe potential appears low, however, isolated thunderstorms are still possible. The main concern with the rain on Saturday night and early Sunday will be the potential for heavy rainfall. Locations across the I-80 corridor and into the southern Sandhills could easily see between 1 and 2 inches of new rain. For the most part due to the long duration of this event and precipitation falling across the Sandhills, flooding will not be a concern. In addition, small hail and brief gusty winds could also be possible. Rain showers will continue into Sunday, however, will be continuing to move eastward. Rain ends from west to east throughout the day, with all precipitation exiting the region by Sunday evening. Additional rainfall up to a half inch is possible through Sunday. High pressure and dry weather returns on Sunday night. Drier weather and cooler temperatures will be the main stories through the middle of next week. High temperatures will start off in the mid to upper 70s on Sunday and slowly rise into the upper 70s to low 80s by next Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 633 PM CDT Wed Aug 15 2018 For the KLBF terminal: Expect thunderstorms in the vicinity of the terminal through 03z Thursday. Some strong storms are possible from 00z to 02z with sfc wind gusts to 40 KTS, visibilities down to 1SM, heavy rain and hail. Conds will improve after 04z with scattered to broken ceilings 12000 to 25000 FT AGL. for the KVTN terminal: Expect thunderstorms to impact the terminal through 05z Thursday. conds will improve thereafter with ceilings ranging from 15000 to 25000 FT AGL. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Buttler
Hazardous weather outlook, Aug 15, 3:25 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 325 PM CDT Wed Aug 15 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-162030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 325 PM CDT Wed Aug 15 2018 /225 PM MDT Wed Aug 15 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Strong thunderstorms are expected to develop this evening across all of western and north central Nebraska. A few storms could become severe with large hail, damaging winds, and heavy rainfall the primary threats. An isolated tornado may be possible as well. The area of concern for severe weather is north of I-80 with the best chance north of a line from Merriman to Thedford to Burwell. Rainfall between 1 to 2 inches is possible across northern Nebraska. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Thunderstorms are possible Saturday night through Sunday morning. At this time, severe weather is not anticipated. Stay tuned for later outlooks as the details on this system become clearer. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed between 4pm and 11pm CDT Wednesday across most of north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte kulik
In the hours before
Local storm report, Aug 15, 6:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
640 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM HAIL 10 SE ARTHUR 41.47N 101.56W
08/15/2018 E0.75 INCH ARTHUR NE PUBLIC
&&
CBUTTLERLocal storm report, Aug 15, 6:44 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
644 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL ARTHUR 41.57N 101.69W
08/15/2018 E1.00 INCH ARTHUR NE PUBLIC
QUARTER SIZE HAIL REPORTED AT ARTHUR HIGH SCHOOL.
&&
JGOMEZLocal storm report, Aug 15, 6:53 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST 2 NE HERSHEY 41.18N 100.97W
08/15/2018 E60 MPH LINCOLN NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Aug 15, 6:55 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
655 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 6 WNW OGALLALA 41.16N 101.83W
08/15/2018 E1.00 INCH KEITH NE PUBLIC
QUARTER SIZE HAIL AND 0.60 INCHES OF RAINFALL IN 30
MINUTES.
&&
JGOMEZLocal storm report, Aug 15, 7:09 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
709 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND GST 1 W NORTH PLATTE 41.13N 100.79W
08/15/2018 E70 MPH LINCOLN NE TRAINED SPOTTER
ESTIMATED 70-80 MPH WIND GUSTS ON WEST SIDE OF NORTH
PLATTE. LARGE TREE BRANCH DOWN
&&
SNIVELYLocal storm report, Aug 15, 7:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 1 W NORTH PLATTE 41.13N 100.79W
08/15/2018 M1.00 INCH LINCOLN NE TRAINED SPOTTER
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 7:14 PM CDT | Special Weather Statement | LBF | Brown | 46 min |
| Aug 15, 7:18 PM CDT | Areal Flood Advisory | LBF | Lincoln | 117 min |
| Aug 15, 7:44 PM CDT | Special Weather Statement | LBF | Hayes | 46 min |
| Aug 15, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 45 min |
| Aug 15, 7:46 PM CDT | Special Weather Statement | LBF | Rock | 44 min |
| Aug 15, 8:01 PM CDT | Areal Flood Advisory | LBF | Frontier, Lincoln | 119 min |
| Aug 15, 8:28 PM CDT | Special Weather Statement | LBF | Gosper | 32 min |
| Aug 15, 8:50 PM CDT | Special Weather Statement | LBF | Garfield | 40 min |
| Aug 15, 9:20 PM CDT | Special Weather Statement | LBF | Garfield | 40 min |
| Aug 15, 9:59 PM CDT | Special Weather Statement | LBF | Garfield | 16 min |
| Aug 15, 10:22 PM CDT | Special Weather Statement | LBF | Loup | 38 min |
| Aug 16, 12:34 AM CDT | Special Weather Statement | LBF | Rock | 26 min |
| Aug 16, 12:59 AM CDT | Special Weather Statement | LBF | Garfield | 31 min |
| Aug 16, 1:26 AM CDT | Special Weather Statement | LBF | Garfield | 34 min |
| Aug 16, 1:57 AM CDT | Special Weather Statement | LBF | Wheeler | 33 min |
| Aug 16, 3:23 AM CDT | Special Weather Statement | LBF | Valley | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.